# SDR CA090218004

- Difficulty date: February 2, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Aerosp ATR72
- Engine: Pwa PW124B
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

DURING ENGINE RUN-UP AFTER C CHECK CREW HEARD LOUD BANG FROM LT ENGINE.  THIS OCCURRED BETWEEN 70 PERCENT AND 60 PERCENT TQ, DURING PL REDUCTION FROM 80 PERCENT TQ TO GI.  AFTER SHUT DOWN, VISUAL INSPECTION REVEALED HEAVY DAMAGE ON THE 2ND STAGE POWER TURBINE, IMPACT DAMAGE ON THE EXHAUST PIPE AND PROPELLER COULD NOT BE ROTATED MANUALLY.  METAL DEBRIS WAS FOUND APPROX 20M BEHIND THE ENGINE.  THE ENGINE WILL BE BOROSCOPE TO ACCESS INTERNAL DISTRESS.  P&WC WILL CONTINUE INVESTIGATING THE EVENT AND ADVISE OF ROOT CAUSE ONCE ESTABLISHED.
